A couple of years ago I was sitting in a dimly lit restaurant and had the sensation that the AC was intermittently fogging the left lens of my glasses. However, this visual effect was in one of my eyes.
When I rotate my eyes back and forth across my field of vision, at a predictable place I experience a more or less vertical pillar of haze or fog. It is stationary and I pass through it quickly and it disappears until I rotate my eyes back in the other direction...then, bang, I go through it again.
I experience this as a kind of flash. It happens every time I scan from side to side. It seems to be a left eye phenomenon.
This effect is particularly prominent when I am looking at something brighter than the general environment, such as when I am inside and look out a window or at a lamp in the house.
My opthamologist said whatever the problem is, it is not in "the seeing part of the eye." It must be something behind the eyes, he said.
I went to a well known retina specialist. He was a very distinguished, gray-headed man. When he came into the room, I thought, Oh, good. This man has seen many thousands of people in his career. Surely he has seen what I have more than once.
When I told him the symptoms, amazingly he said, "I have never heard of such a thing." He then proceeded to give me a little talk about how what people see is very subjective, etc. But what I am experiencing is not subjective.
I left feeling like he had tried to make my symptom out to be a psychosomatic issue...and also that I had wasted a lot of money. So much for science!
Do any of you know (of) anyone who has experienced this kind of thing? I know many people have 'floaters' and loose material in their eyes. This is different. This is a stationary "flash." I can see it anytime I pay attention to it. It does not bother me a lot...except for the mystery of what it is...and the thought that I may have something wrong in my brain, a tumor, etc., that no one has diagnosed.
Any ideas appreciated. Many thanks.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?